Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 34, NWS Melbourne, FL

October 12, 2017

NWS Melbourne, FL issued this small craft advisory at Oct 12, 2017, 3:54 AM EDT. It took effect at Oct 12, 2017, 5:00 AM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2017, 3:54 AM EDT (07:54 UTC)
In effect from
Oct 12, 2017, 5:00 AM EDT
Expired
Oct 14, 2017, 5:00 AM EDT
In force
48 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

768 
WHUS72 KMLB 120754
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
354 AM EDT THU OCT 12 2017

AMZ570-572-575-122000-
/O.NEW.KMLB.SC.Y.0034.171012T0900Z-171013T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
354 AM EDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 20 KNOTS.

* WAVES/SEAS...BUILDING TO 7 FEET TODAY WITH UP TO 8 FEET 
  POSSIBLE IN THE GULF STREAM TONIGHT AND FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
019 
WHUS72 KMLB 121935
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT THU OCT 12 2017

AMZ570-572-575-132000-
/O.CON.KMLB.SC.Y.0034.000000T0000Z-171013T2000Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
335 PM EDT THU OCT 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY...

* WINDS...NORTHEAST TO EAST 15 TO 20 KNOTS.

* WAVES/SEAS...BUILDING TO 7 FEET TODAY WITH UP TO 8 FEET 
  POSSIBLE IN THE GULF STREAM TONIGHT AND FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
062 
WHUS72 KMLB 130729
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
329 AM EDT FRI OCT 13 2017

AMZ575-130830-
/O.CAN.KMLB.SC.Y.0034.000000T0000Z-171013T2000Z/
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
329 AM EDT FRI OCT 13 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR THE OFFSHORE WATERS OF THE TREASURE COAST.
HOWEVER, SMALL CRAFT SHOULD EXERCISE CAUTION.

$$

AMZ570-572-140900-
/O.EXT.KMLB.SC.Y.0034.000000T0000Z-171014T0900Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
329 AM EDT FRI OCT 13 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT SATURDAY...

* WINDS...EAST 15 TO 20 KNOTS.

* WAVES/SEAS...7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 11, 8:46 PM EDT, 7 hours 8 minutes earlier.

Area forecast discussion, Oct 11, 8:46 PM EDT, 7 hours 8 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
846 PM EDT Wed Oct 11 2017

.UPDATE...
GOES-16 water vapor imagery combined with the most recent RAP
analysis indicates a significant punch of low- to mid-tropospheric
dry air advecting across the area. As a result, radar is nearly
void of returns this evening, save for an isolated shower or two
and some weak convergent signatures over the marine waters.
Moisture in association with a wave over the Bahamas will build
across our southeastern zones late tonight, so will maintain a low
chance for showers over portions of the Treasure Coast waters as
well as Martin and St. Lucie counties closer to sunrise.

&&

.AVIATION...
Generally VFR with northeast winds increasing after sunrise
Thursday. Building moisture through the day on Thursday will
support an increased coverage of showers, especially KVRB-KSUA
corridor.

&&

.MARINE...
Tonight/Thursday...ENE/NE winds approaching 10-15 kts with 15-19
kts offshore/south of Sebastian Inlet. Seas building to 3-5 ft
nearshore and 5-6 ft offshore overnight, up to 7 feet by Thursday
afternoon. Cautionary statements in effect for the offshore
marine legs tonight and will likely be needed over the nearshore
waters on Thursday.

&&

.HYDROLOGY...Moderate to Major flooding continues along the upper
and middle St. Johns River basin. Limited rain chances through mid
week will allow for river levels to remain fairly steady, or show
very slow decreases through this period. Higher rain chances are
expected From late Thursday or Thursday night through this weekend.
Difficult to pin down rain amounts, however any locally heavy
rainfall over the basin will aggravate standing water concerns and
temper the slow decline of water levels.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  73  86 /   0  10  20  40
MCO  69  89  73  88 /   0  10  20  50
MLB  74  87  78  87 /  10  30  50  60
VRB  75  86  77  86 /  10  50  60  60
LEE  71  89  71  90 /   0   0  10  30
SFB  70  88  72  88 /   0  10  20  50
ORL  71  89  73  88 /   0  10  20  50
FPR  75  86  76  86 /  10  50  60  60

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Ulrich/Pendergrast
Hazardous weather outlook, Oct 11, 4:25 AM EDT, 23 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
425 AM EDT Wed Oct 11 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-120000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
425 AM EDT Wed Oct 11 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
An east swell at the beaches will contribute to a moderate risk
for rip currents today. Remember to swim near a lifeguard. If
caught in a rip current, relax and float. Don't swim against the
current. If able, swim in a direction following the shoreline. If
unable to escape, face the shore and call or wave for help.

.WIND AND SEA IMPACT...
East to northeast winds to around 15 knots offshore will build
seas to 5 to 6 feet across the offshore waters tonight. Small
craft operators should exercise caution if venturing offshore
after sunset.

.RIVER FLOOD IMPACT...
Major to moderate flooding continues along the the upper and
middle St. Johns River basin. Limited rain chances through
Thursday will allow for river levels to remain fairly steady, or
show very slow decreases through this period.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Onshore winds and elevated moisture levels will increase shower
and thunderstorm chances for late week and over the upcoming
weekend. A tightening pressure gradient will also support
moderate onshore winds and building seas across the Atlantic
leading to poor boating conditions on the open Atlantic for small
craft.

A lingering swell over the waters will keep a moderate risk of rip
currents along area beaches through much of the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Volkmer

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 3:48 AM EDTBeach Hazards StatementMLBVolusia15 hr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.